Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 178, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 15, 2009, 11:54 PM CDT for Johnson County, Lafayette County, Missouri. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2009, 11:54 PM CDT (04:54 UTC)
- Expired
- Jun 16, 2009, 12:30 AM CDT
- In force
- 36 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Johnson County, MO, Lafayette County, MO
The radar
The Pleasant Hill radar (KEAX), 52 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 12:07 AM CDT | TSTM WND DMG | 6 S Higginsville, MO | DELAYED REPORT OF POWER LINES DOWN ON 13-HWY NEAR INTERSTATE-70. THE SOUTHBOUND LANE OF 13-HWY WAS REPORTED CLOSED AT I-70 BY MISSOURI DEPT OF TRANSPORTATION. TIME APPROXIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 8:14 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3104 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 160454
SVREAX
MOC101-107-160530-
/O.NEW.KEAX.SV.W.0178.090616T0454Z-090616T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1154 PM CDT MON JUN 15 2009
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI...
SOUTHEASTERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 1230 AM CDT
* AT 1154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ODESSA TO 7 MILES SOUTHEAST OF ODESSA TO 10 MILES NORTHWEST OF
WARRENSBURG TO WARRENSBURG...AND MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
KNOB NOSTER AROUND 1215 AM CDT.
CONCORDIA AROUND 1225 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
FAYETTEVILLE AND AULLVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3886 9388 3893 9398 3905 9365 3900 9354
3895 9350 3894 9351 3887 9350 3876 9351
3869 9380
TIME...MOT...LOC 0454Z 250DEG 28KT 3894 9393 3892 9388
3888 9383 3881 9380 3874 9375
$$
212 follow-up statements
000
WWUS53 KEAX 160505
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1205 AM CDT TUE JUN 16 2009
MOC101-107-160530-
/O.CON.KEAX.SV.W.0178.000000T0000Z-090616T0530Z/
JOHNSON MO-LAFAYETTE MO-
1205 AM CDT TUE JUN 16 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LAFAYETTE AND NORTHEASTERN JOHNSON COUNTIES IN WEST CENTRAL MISSOURI
UNTIL 1230 AM CDT...
AT 1205 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTH OF MAYVIEW TO 7 MILES SOUTHEAST OF
MAYVIEW TO 8 MILES SOUTHWEST OF CONCORDIA TO 7 MILES SOUTHWEST OF
CONCORDIA TO KNOB NOSTER...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
KNOB NOSTER AROUND 1210 AM CDT.
CONCORDIA AROUND 1220 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
AULLVILLE.
LAT...LON 3887 9384 3895 9393 3905 9365 3900 9354
3895 9350 3894 9351 3887 9350 3876 9351
3873 9374
TIME...MOT...LOC 0505Z 249DEG 29KT 3897 9382 3896 9377
3894 9371 3889 9364 3878 9363
$$
21000
WWUS53 KEAX 160525
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1225 AM CDT TUE JUN 16 2009
MOC101-107-160534-
/O.EXP.KEAX.SV.W.0178.000000T0000Z-090616T0530Z/
JOHNSON MO-LAFAYETTE MO-
1225 AM CDT TUE JUN 16 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAFAYETTE AND
NORTHEASTERN JOHNSON COUNTIES IN WEST CENTRAL MISSOURI WILL EXPIRE AT
1230 AM CDT...
AT 1222 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
&&
LAT...LON 3887 9384 3895 9393 3905 9365 3900 9354
3895 9350 3894 9351 3887 9350 3876 9351
3873 9374
TIME...MOT...LOC 0524Z 249DEG 29KT 3902 9364 3901 9359
3899 9353 3894 9346 3883 9345
$$
DEROCHEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:21 PM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, Jun 15, 6:21 PM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
621 PM CDT MON JUN 15 2009
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
CONCERNS THIS AFTN ON MULTIPLE LVLS...FROM SVR WX POTENTIAL THIS
AFTN...TO ADDITIONAL SVR AND FLASH FLOODING OVERNIGHT. AT THE
SFC...WARM FRONT HAS SURGED WELL NORTH INTO NORTH CENTRAL KANSAS SE
INTO THE SOUTHWESTERN CWA AND FURTHER SE TOWARDS SE MO. INITIAL
CONCERNS THIS AFTN DEAL WITH REMNANT OUTFLOW BOUNDARY FROM MORNING
MCS WHICH IS STRETCHED JUST WEST OF TOPEKA SE TOWARDS CLINTON.
EXTREME INSTABILITY HAS FORMED ALONG AND SOUTH OF THIS BOUNDARY AS
SFC MOISTURE CONVERGENCE IS MAXIMIZED IN TWO SEPARATE AREAS.
PRIMARY AREA IS JUST SOUTH OF THE CWA WITH A SECONDARY AREA FROM EMPORIA
TO MANHATTAN AND CONCORDIA. 19Z TOP SOUNDING INDICATING THE MAIN
HINDRANCE AT THE MOMENT WITH A CAP LOCATED AROUND 875 MB. THIS BEING
SAID...WERE STILL IN A WAITING PERIOD AS TO A WAVE STRONG ENOUGH TO
PROMOTE INITIATION AND BREAK THROUGH THIS CAP SHOULD HEATING AND
BOUNDARY INTERACTION NOT BE SUFFICIENT. SHOULD STORMS IGNITE...DEEP
LAYER SHEAR SOME 30-50 KNOTS ALONG WITH INSTABILITY SOME 2000-3000
J/KG WOULD BE SUPPORTIVE OF LARGE HAIL AND DAMAGING WINDS.
FOR THIS EVE...KEEPING A CLOSE EYE ON PV ANOMALY MOVING THROUGH
COLORADO AT THE MOMENT AND A SECOND WAVE MOVING THROUGH WESTERN
NEBRASKA. THE COMBINATION OF THESE WAVES SHOULD BE ENOUGH TO SPARK
OFF CONVECTION ALONG AND SOUTH OF THE WARM FRONT BY THIS EVENING IN
CENTRAL...WESTERN KANSAS/NEBRASKA ALONG WITH NORTHERN OKLAHOMA.
PARAMETERS AND PATTERN VERY SUPPORTIVE OF THE DEVELOPMENT OF ONE
OR MORE FOREWORD PROPAGATING MCS CLUSTERS TONIGHT. WITH THE WARM
FRONT DRAPED FROM NW TO SE NEAR AND THROUGH THE CWA...ANY MCS WHICH
DEVELOPS WOULD MERGE WITH ALREADY ONGOING CONVECTION ALONG THE
NORTHWARD LIFTING FRONT THIS EVENING AND TRAVEL THROUGH THE CWA.
HEAVY RAINFALL PARAMETERS ARE ALL SUGGESTIVE OF EXCESSIVE AND
PERHAPS SIGNIFICANT RAINFALL IN PORTIONS OF THE CWA TONIGHT...WITH
H850-700MB MB MOISTURE TRANSPORT VECTORS FOCUSED IN AREAS ALONG AND
NE OF KANSAS CITY TO SEDALIA WITH FOCUS OF THE LLJ POISED TO FEED
SIGNIFICANT MOISTURE INTO NE KANSAS AND NORTH CENTRAL MISSOURI.
GIVEN ALREADY PRIMED SOIL CONDITIONS FROM THE BROAD 1-2 INCHES OF
RAIN OVER NORTHERN MISSOURI OVERNIGHT...FEEL THAT ANY ADDITIONAL
RAIN TONIGHT WILL LEAD TO FLASH FLOODING AND PERHAPS SIGNIFICANT
RIVER AND STREAM FLOODING. ALSO...THIS MORNINGS RAIN HAS KNOCKED 1
AND 3 HR FFG GUIDANCE MUCH LOWER WITH AVERAGE VALUES ONLY BETWEEN ONE
HALF INCH AND THREE QUARTERS OF AN INCH. THUS HAVE ISSUED A FFA FOR
THE ENTIRE FCST AREA THROUGH NOON ON TUESDAY.
OTHER CONCERN FOR THE OVERNIGHT HORUS WILL BE WITH A SVR THREAT.
FORWARD PROPAGATING MCS WILL BE ENTERING THE CWA WELL AFTER DARK
TONIGHT DURING A PERIOD OF STABILIZING SFC CONDITIONS. ATTM...THE HIGHEST
SVR THREAT WOULD LIKELY BE LOCATED TO THE WEST OF THE CWA...HOWEVER
WOULD NOT DISCOUNT THE POSSIBILITIES OF LARGE HAIL OR DAMAGING WINDS
IN AREAS MAINLY ALONG AND SE OF A LINE FROM MARYVILLE TO SEDALIA
WHERE MCS HAS THE HIGHEST POTENTIAL TO REMAIN ROOTED IN THE BOUNDARY
LAYER.
BY TUESDAY MORNING CLUSTERS OF CONVECTION SHOULD BE EXITING THE CWA
TO THE WEST...LIKELY SENDING NUMEROUS OUTFLOW BOUNDARIES THROUGH
THE CWA AND LOWER MO RIVER VALLEY. ONCE AGAIN...INSTABILITY PROGS
SUGGESTING EXTREME INSTABILITY TO DEVELOP BY TUESDAY AFTN WITH
ADEQUATE SHEAR ALOFT. HOWEVER...ABSENT OF ANY STRONG MID-LVL WAVE
AND WITH MID-LVL RIDGING TRYING TO BECOME ESTABLISHED...WILL NEED
TO MONITOR ALL BOUNDARY INTERACTIONS AS SFC MOISTURE REMAINS
ELEVATED AND EML WILL BE SLOW TO MOVE NE. DESPITE LITTLE TO NO QPF
INDICATED BY OPERATIONAL MODELS...WILL CONTINUE TO ADVERTISE LOW CHC
POPS TUE AFTN WITH SLIGHT CHC POPS IN THE EVE.
WE SHOULD FINALLY DRY OUT BY WEDNESDAY AS MID-LVL RIDGING BUILDS
IN. HOWEVER...WELL GO RIGHT INTO THE FURNACE AS STRONG LOW-LVL WAA
SHOULD PUSH READINGS ABOVE NORMAL. AM A LITTLE HESITANT TO GO TOO
EXTREME WITH TEMPS IN THE LOW 90S...AS SATURATED SOILS AND DEW
POINTS IN THE UPR 60S WILL COUNTERACT HEATING TO SOME DEGREE.
DUX
MEDIUM RANGE (THU-MON)...
EXTENDED PERIOD BEGINS UNDER THE INFLUENCE OF AN UPPER LEVEL RIDGE
TO THE SOUTH WITH AN APPROACHING SHORTWAVE DIVING SOUTH AND EAST OUT
OF THE PACIFIC NORTHWEST ON THURSDAY. LOOK FOR THIS WAVE TO BREAK
DOWN THE RIDGE AND EFFECT THE AREA THURSDAY NIGHT THROUGH FRIDAY.
ECMWF AND GFS IN GOOD AGREEMENT AS TO THE PLACEMENT/TIMING OF THIS
WAVE AS IT INFLUENCES THE REGION.
UPPER WAVE AND ASSOCIATED COLD FRONT IS EXPECTED TO APPROACH THE
NORTHWEST CORNER OF CWA LATE THURSDAY EVENING. CURRENT MODEL OUTLOOK
DEPICTS THE POSSIBILITY FOR ORGANIZED CONVECTION WITH SUFFICIENT
DEEP LAYER SHEAR AND ELEVATED INSTABILITY OUT AHEAD OF THE FRONT.
WENT AHEAD AND INCREASED POPS...ESPECIALLY ACROSS NORTHERN MO WITH
THIS SYSTEM. THE FRONT WILL HAVE EXITED THE REGION TO THE SOUTHEAST
BY FRIDAY EVENING. THIS LATE WEEK SYSTEM WILL ASSIST IN BRINGING
TEMPERATURES BACK TO NEAR SEASONAL LEVELS ON FRIDAY AND SATURDAY.
UPPER RIDGE BUILDS BACK INTO THE REGION SATURDAY NIGHT INTO SUNDAY.
ONLY OTHER CHANGE TO THE FORECAST CAME TOWARDS THE END OF THE PERIOD
AS A MINOR UPPER LEVEL DISTURBANCE RIDES THE NORTHERN FRINGES OF
THE RIDGE. PER DISCUSSION WITH NEIGHBORING OFFICES...DECIDED TO
HINT AT THE POSSIBILITY FOR ADDITIONAL RAINFALL DURING THE DAY ON
MONDAY WITH THIS DISTURBANCE.
MRD
&&
.AVIATION...
FOR THE 00Z TAFS...CONVECTION IS THE MAIN CONCERN. MAY SEE ISOLATED
CONVECTION THIS EVENING...BUT MAIN THREAT IS AFTER MIDNIGHT AS A
COMPLEX OF STORMS MOVES EAST OUT OF KANSAS. THUNDERSTORMS WILL LIKELY LAST
AROUND FOUR HOURS WITH LOW CIGS LIKELY TO ONCE AGAIN FOLLOW THE
PASSAGE OF THE STORMS. CIGS TO QUICKLY RISE WITH THE AID OF JUNE
INSOLATION.
DB
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL NOON TUESDAY FOR MOZ001-MOZ002-MOZ003-
MOZ004-MOZ005-MOZ011-MOZ012-MOZ013-MOZ014-MOZ020-MOZ021-
MOZ022-MOZ028-MOZ029-MOZ030-MOZ037-MOZ038-MOZ043-MOZ044-
MOZ053-MOZ054.
FLASH FLOOD WATCH UNTIL NOON TUESDAY FOR MOZ006-MOZ007-MOZ008-
MOZ015-MOZ016-MOZ017-MOZ023-MOZ024-MOZ025-MOZ031-MOZ032-
MOZ033-MOZ039-MOZ040-MOZ045-MOZ046.
KS...FLASH FLOOD WATCH UNTIL NOON TUESDAY FOR KSZ025-KSZ057-KSZ060-
KSZ102-KSZ103-KSZ104-KSZ105.Hazardous weather outlook, Jun 15, 12:58 PM CDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1258 PM CDT MON JUN 15 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1258 PM CDT MON JUN 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT IN THE WAKE OF THIS MORNINGS THUNDERSTORM ACTIVITY...AN OUTFLOW BOUNDARY HAS SPREAD ACROSS THE EXTREME SOUTHERN PORTIONS OF THE OUTLOOK AREA...FROM CLINTON NORTHWESTWARD TO EMPORIA AND TOPEKA. STRONG INSTABILITY IS DEVELOPING ALONG AND SOUTH OF THIS BOUNDARY...WITH THE POTENTIAL FOR ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT OVER THE FAR SOUTHERN AND WESTERN PORTIONS OF THE OUTLOOK AREA EARLY THIS AFTERNOON. SHOULD SEVERE STORMS DEVELOP...THE PRIMARY THREATS WOULD BE LARGE HAIL AND DAMAGING WINDS. ANOTHER LARGE COMPLEX OF THUNDERSTORMS IS EXPECTED TO AGAIN DEVELOP ACROSS CENTRAL KANSAS MONDAY NIGHT...AND MOVE INTO THE OUTLOOK AREA TONIGHT. THESE STORMS WILL TRY TO RIDE SOUTHEAST ALONG A HIGHLY UNSTABLE AIRMASS SOUTH OF A SURFACE WARM FRONT FROM CENTRAL KANSAS INTO SOUTH CENTRAL MISSOURI. SHOULD THESE STORMS HOLD THEIR INTENSITY AS THEY REACH THE AREA AFTER MIDNIGHT...LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS. THE AREA WHICH COULD HAVE THE HIGHEST CHANCE OF SEEING SEVERE WEATHER WOULD BE ALONG AND SOUTHWEST OF A LINE FROM MARYVILLE TO SEDALIA. THIS COMPLEX WILL BRING AN ADDITIONAL CHANCE FOR HEAVY AND EXCESSIVE RAINFALL ACROSS MUCH OF THE OUTLOOK AREA...LEADING TO THE POTENTIAL FOR LOCALIZED FLASH FLOODING AND RIVER FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE ONGOING ACROSS MUCH OF THE OUTLOOK AREA TUESDAY MORNING. WHILE THE SEVERE THREAT FROM THESE STORMS WILL BE WANING...HEAVY RAIN MAY CONTINUE THROUGH THE LATE MORNING. SHOULD THIS THUNDERSTORM COMPLEX CLEAR THE AREA EARLY ENOUGH IN THE DAY...STRONG INSTABILITY WILL DEVELOP LEADING TO AN ADDITIONAL THREAT FOR STRONG TO SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. THE LOCATION OF OUTFLOW BOUNDARIES AND OTHER LOCALIZED ENHANCEMENTS WILL BE KEY TO THE POTENTIAL FOR THIS SEVERE WEATHER. THE PRIMARY THREATS FOR THIS ACTIVITY WOULD BE FROM LARGE HAIL AND DAMAGING WINDS. AN ADDITIONAL THREAT FOR THUNDERSTORMS WILL ARRIVE THURSDAY NIGHT INTO FRIDAY AHEAD OF A COLD FRONT. DUE TO A RATHER WARM AIRMASS DEVELOPING AHEAD OF THIS FRONT...THE POTENTIAL EXISTS FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS EASTERN KANSAS AND EXTREME WESTERN MISSOURI...AS WELL AS SOUTH AND WEST OF A LINE FROM MARYVILLE TO SEDALIA OVERNIGHT. SPOTTER ACTIVATION MAY ALSO BE NECESSARY TUESDAY AFTERNOON. SPOTTERS ARE URGED TO REPORT HEAVY RAINFALL TOTALS. DUX
In the hours before
Local storm report, Jun 15, 11:17 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1117 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 PM TSTM WND DMG OVERLAND PARK 38.91N 94.68W
06/15/2009 JOHNSON KS AMATEUR RADIO
115TH AND ANTIOCH. 2 FOOT TREES DOWN.
&&
MELLLocal storm report, Jun 15, 11:35 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1135 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM TSTM WND GST 8 W CLINTON 38.37N 93.92W
06/15/2009 E70 MPH HENRY MO TRAINED SPOTTER
&&
MELLLocal storm report, Jun 15, 11:36 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1136 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM TSTM WND GST 2 S LEES SUMMIT 38.89N 94.38W
06/15/2009 E70 MPH JACKSON MO TRAINED SPOTTER
AT HWY 150 AND WARD ROAD
&&
ABAILEYSpecial weather statement, Jun 15, 11:38 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1138 PM CDT MON JUN 15 2009
MOZ038-044-160515-
JOHNSON-LAFAYETTE-
1138 PM CDT MON JUN 15 2009
...SIGNIFICANT WEATHER ALERT FOR NORTHERN JOHNSON AND SOUTHWESTERN
LAFAYETTE COUNTIES UNTIL 1215 AM CDT...
AT 1137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LONE JACK TO 7 MILES
NORTHEAST OF KINGSVILLE TO HOLDEN...MOVING EAST AT 35 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
ODESSA AROUND 1155 PM CDT.
THE TOWNS OF PITTSVILLE...LAKE LAFAYETTE AND FAYETTEVILLE ARE ALSO IN
THE PATH OF THESE STORMS.
LAT...LON 3872 9406 3880 9409 3884 9413 3894 9412
3906 9376 3893 9358 3884 9353
21Local storm report, Jun 15, 11:43 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1143 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND DMG PLEASANTON 38.18N 94.71W
06/15/2009 LINN KS EMERGENCY MNGR
TREE BLOWN ONTO A RESIDENCE
&&
ABAILEYLocal storm report, Jun 15, 11:54 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1154 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM TSTM WND DMG 4 E CLINTON 38.37N 93.69W
06/15/2009 HENRY MO LAW ENFORCEMENT
BARN BLOWN DOWN AT HWY W AND SE 500 ROAD.
&&
MELLThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:40 PM CDT | Areal Flood Advisory | EAX | Clay | 6 hr |
| Jun 15, 9:51 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt, Nodaway | 28 min |
| Jun 15, 9:56 PM CDT | Special Weather Statement | EAX | Bates, Cass, Jackson | 49 min |
| Jun 15, 10:02 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 28 min |
| Jun 15, 10:06 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Jackson | 39 min |
| Jun 15, 10:12 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Holt | 33 min |
| Jun 15, 10:44 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Jackson | 46 min |
| Jun 15, 10:44 PM CDT | Tornado Warning | EAX | Bates | 31 min |
| Jun 15, 10:46 PM CDT | Tornado Warning | EAX | Bates, Cass | 29 min |
| Jun 15, 10:59 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson | 31 min |
| Jun 15, 11:05 PM CDT | Areal Flood Advisory | EAX | Bates, Cass, Clay, Jackson | 5 hr |
| Jun 15, 11:13 PM CDT | Areal Flood Advisory | EAX | Andrew, Buchanan, Daviess, DeKalb, Gentry, Harrison and 2 more | 6 hr |
| Jun 15, 11:14 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson | 46 min |
| Jun 15, 11:29 PM CDT | Flash Flood Warning | EAX | Henry, Johnson, Pettis | 6 hr |
| Jun 15, 11:33 PM CDT | Areal Flood Advisory | EAX | Johnson, Lafayette, Pettis, Saline | 12 hr |
| Jun 15, 11:38 PM CDT | Special Weather Statement | EAX | Johnson | 37 min |
| Jun 15, 11:40 PM CDT | River Flood Warning | EAX | Carroll, Chariton | 70 hr |
| Jun 15, 11:40 PM CDT | River Flood Warning | EAX | Howard | 21 hr |
| Jun 15, 11:43 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Pettis | 32 min |
| Jun 16, 12:16 AM CDT | Areal Flood Advisory | EAX | Chariton, Cooper, Gentry, Harrison, Howard, Mercer and 2 more | 4 days |
| Jun 16, 12:17 AM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 43 min |
| Jun 16, 12:30 AM CDT | Special Weather Statement | EAX | Carroll | 30 min |
| Jun 16, 12:43 AM CDT | Areal Flood Advisory | EAX | Carroll, Chariton, Gentry, Grundy, Harrison, Lafayette and 2 more | 6 days |
| Jun 16, 1:45 AM CDT | Areal Flood Advisory | EAX | Adair, Carroll, Chariton, Grundy, Linn, Livingston and 4 more | 4 hr |
| Jun 16, 2:10 AM CDT | Areal Flood Advisory | EAX | Holt | 8 hr |
| Jun 16, 2:28 AM CDT | Areal Flood Advisory | EAX | Adair, Putnam, Schuyler | 3 hr |
| Jun 16, 2:45 AM CDT | Flash Flood Warning | EAX | Cass, Clay, Jackson, Platte | 6 hr |
| Jun 16, 2:52 AM CDT | Special Weather Statement | EAX | Jackson | 23 min |
| Jun 16, 3:09 AM CDT | Flash Flood Warning | EAX | Bates, Cass | 10 hr |
| Jun 16, 3:29 AM CDT | River Flood Warning | EAX | Jackson | 7 hr |
| Jun 16, 3:59 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 53 hr |
| Jun 16, 3:59 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 66 hr |
| Jun 16, 4:03 AM CDT | Special Weather Statement | EAX | Bates | 27 min |
| Jun 16, 4:26 AM CDT | Flash Flood Warning | EAX | Bates | 6 hr |
| Jun 16, 4:33 AM CDT | Special Weather Statement | EAX | Henry | 27 min |
| Jun 16, 4:40 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 16 hr |
| Jun 16, 5:12 AM CDT | Areal Flood Advisory | EAX | Macon | 12 hr |
| Jun 16, 5:31 AM CDT | Areal Flood Advisory | EAX | Henry, Johnson, Pettis | 12 min |
| Jun 16, 5:41 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 5 hr |
| Jun 16, 5:42 AM CDT | Areal Flood Warning | EAX | Henry, Johnson, Pettis | 12 hr |
| Jun 16, 8:14 AM CDT | River Flood Warning | EAX | Bates | 62 hr |
| Jun 16, 9:49 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 24 hr |
| Jun 16, 9:49 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 44 hr |
| Jun 16, 9:49 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 52 hr |
| Jun 16, 9:49 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 3 days |
| Jun 16, 9:49 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 67 hr |
| Jun 16, 9:49 AM CDT | River Flood Warning | EAX | Cooper, Howard | 4 days |
| Jun 16, 9:56 AM CDT | Areal Flood Warning | EAX | Bates | 31 hr |
| Jun 16, 12:53 PM CDT | Areal Flood Warning | EAX | Bates, Cass | 28 hr |
| Jun 16, 5:03 PM CDT | Areal Flood Warning | EAX | Henry, Johnson, Pettis | 24 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.